MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of a 5mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during initial inflation when it was inserted and attempted to be inflated at its nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the right superficial femoral artery which had 70% stenosis and severe calcification.An ipsilateral approach was made.An unknown wire (35) crossed the lesion.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82146473 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and 70% stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 5mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured during initial inflation when it was inserted and attempted to be inflated at its nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the right superficial femoral artery which had 70% stenosis and severe calcification.An ipsilateral approach was made.An unknown wire (35) crossed the lesion.The device will not be returned for evaluation because it was discarded.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10596152
Report Number9616099-2020-03936
Device Sequence Number16432260
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82146473
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1